Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Trying to come off mitzapine. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Hi trying to come off mitzapine on 30 Mgs for only a month. What should I do
Posted Sun, 20 Oct 2013 in Mental Health
Answered by Dr. Susanta Padhy 56 minutes later
Brief Answer:
slow tapering is ideal

Detailed Answer:

Thanks for the query

In GAD, tapering of mirtazapine need to be done very slowly, provided you have taken for a reasonable period (usually 2-3 years). And provided you had employed some alternative means of non-pharmacological treatment like relaxation therapy or CBT.

Or else, chances of relapse is high

Usually, slower is the taper of mirtazapine, lesser is the chance of relapse. A rough guide is to taper, may be 5 mg every month

Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor